Title: The L(2)-cutoff for reversible Markov processes
Authors: Chen, Guan-Yu
Saloff-Coste, Laurent
Department of Applied Mathematics
Issue Date: 1-Apr-2010
Abstract: We consider the problem of proving the existence of an L(2)-cutoff for families of ergodic Markov processes started from given initial distributions and associated with reversible (more, generally, normal) Markov semigroups. This includes classical examples such as families of finite reversible Markov chains and Brownian motion on compact Riemannian manifolds. We give conditions that are equivalent to the existence of an L(2)-cutoff and describe the L(2)-cutoff time in terms of the spectral decomposition. This is illustrated by several examples including the Ehrenfest process and the biased (p, q)-random walk on the non-negative integers, both started froth an arbitrary point. (C) 2009 Elsevier Inc. All rights reserved.
URI: http://dx.doi.org/10.1016/j.jfa.2009.10.017
ISSN: 0022-1236
DOI: 10.1016/j.jfa.2009.10.017
Volume: 258
Issue: 7
Begin Page: 2246
End Page: 2315
Appears in Collections:Articles